Relationship between the Boyanov–Naydenov problem and Kolmogorov-type inequalities

Authors

  • V. Kofanov Dnipro National University named after Oles Honchar

DOI:

https://doi.org/10.3842/umzh.v76i3.7656

Keywords:

Boyanov-Naydenov problem, Kolmogorov-type inequalities, Relationship theorem

Abstract

UDC 517.5

We prove that the Boyanov–Naidenov problem x(k)q,δsup, k=0,1,,r1, on the classes of functions Ωrp(A0,Ar):={xLr:x(r)Ar, L(x)pA0}, where q1 for k1 and qp for k=0, is equivalent to the problem of finding the sharp constant C=C(λ) in the Kolmogorov-type inequality x(k)q,δCL(x)αpx(r)1α,xΩrp,λ, where α=rk+1/qr+1/p, xp,δ:=sup{xLp[a,b]:a,bR, 0<baδ}, δ>0, Ωrp,λ:={Ωrp(A0,Ar):A0=ArL(φλ,r)p}, λ>0, φλ,r is a contraction of the ideal Euler spline of order r, and L(x)p:=sup{xLp[a,b]:a,bR, |x(t)|>0, t(a,b)}.

In particular, we obtain a sharp inequality of the form (1) on the classes  Ωrp,λ, λ>0. We also prove the theorems on relationships for the Boyanov–Naidenov problems on the spaces of trigonometric polynomials and splines and establish the relevant sharp Bernstein-type inequalities.

References

Н. П. Корнейчук, В. Ф. Бабенко, В. А. Кофанов, С. А. Пичугов, Неравенства для производных и их приложения, Наук. думка, Киев (2003).

В. Ф. Бабенко, Исследования Днепропетровских математиков по неравенствам для производных периодических функций и их приложениям, Укр. мат. журн., 52, № 1, 5–29 (2000).

M. K. Kwong, A. Zettl, Norm inequalities for derivatives and differences, Lecture Notes in Math., 1536, Springer-Verlag, Berlin (1992). DOI: https://doi.org/10.1007/BFb0090864

В. Ф. Бабенко, В. А. Кофанов, С. А. Пичугов, Сравнение точных констант в неравенствах для производных на действительной оси и на окружности, Укр. мат. журн., 55, № 5, 579–589 (2003).

V. A. Kofanov, On the relationship between sharp Kolmogorov-type inequalities and sharp Kolmogorov–Remez-type inequalities, Ukr. Math. J., 73, № 4, 592–600 (2021). DOI: https://doi.org/10.1007/s11253-021-01945-8

E. Nursultanov, S. Tikhonov, A sharp Remez inequality for trigonometric polynomials, Constr. Approx., 38, 101–132 (2013). DOI: https://doi.org/10.1007/s00365-012-9172-0

S. Tikhonov, P. Yuditski, Sharp Remez inequality, Constr. Approx., 52, 233–246 (2020). DOI: https://doi.org/10.1007/s00365-019-09473-2

V. A. Kofanov, Sharp Remez-type inequalities for differentiable periodic functions, polynomials, and splines, Ukr. Math. J., 68, № 2, 253–268 (2016). DOI: https://doi.org/10.1007/s11253-016-1222-5

V. A. Kofanov, Sharp Remez-type inequalities of different metrics for differentiable periodic functions, polynomials, and splines, Ukr. Math. J., 69, № 2, 205–223 (2017). DOI: https://doi.org/10.1007/s11253-017-1357-z

A. E. Gaidabura, V. A. Kofanov, Sharp Remez-type inequalities of various metrics in the classes of functions with given comparison function, Ukr. Math. J., 69, № 11, 1710–1726 (2017). DOI: https://doi.org/10.1007/s11253-018-1465-4

V. A. Kofanov, Sharp Kolmogorov–Remez-type inequalities for periodic functions of low smoothness, Ukr. Math. J., 72, № 4, 555–567 (2020). DOI: https://doi.org/10.1007/s11253-020-01800-2

V. A. Kofanov, I. V. Popovich, Sharp Remez-type inequalities of various metrics with asymmetric restrictions imposed on the functions, Ukr. Math. J., 72, № 7, 1068–1079 (2020). DOI: https://doi.org/10.1007/s11253-020-01844-4

V. A. Kofanov, T. V. Olexandrova, A sharp Remez type inequalities which estimates Lq-norm of a function with the help of its Lp-norm, Ukr. Math. J., 74, № 5, 635–649 (2022). DOI: https://doi.org/10.1007/s11253-022-02097-z

B. Bojanov, N. Naidenov, An extension of the Landau–Kolmogorov inequality. Solution of a problem of Erdos, J. Anal. Math., 78, 263–280 (1999). DOI: https://doi.org/10.1007/BF02791137

P. Erdös, Open problems, Open Problems in Approximation Theory (B. Bojanov, Ed.), SCT Publ., Singapure (1994), p. 238–242.

В. А. Кофанов, Неравенства для непериодических сплайнов на действительной оси и их производных, Укр. мат. журн., 66, № 2, 216–225 (2014).

A. Pinkus, O. Shisha, Variations on the Chebyshev and Lq theories of best approximation, J. Approx. Theory, 35, № 2, 148–168 (1982). DOI: https://doi.org/10.1016/0021-9045(82)90033-8

В. А. Кофанов, О некоторых экстремальных задачах разных метрик для дифференцируемых функций на оси, Укр. мат. журн., 61, № 6, 765–776 (2009).

V. A. Kofanov, Some extremal problems of various metrics and sharp inequalities of Nagy–Kolmogorov type, East J. Approx., 16, № 4, 313–334 (2010).

В. А. Кофанов, Точные верхние грани норм функций и их производных на классах функций с заданной функцией сравнения, Укр. мат. журн., 63, № 7, 969–984 (2011).

В. А. Кофанов, Задача Боянова–Найденова для функций с несимметричными ограничениями на старшую производную, Укр. мат. журн., 71, № 3, 368–381 (2019).

В. А. Кофанов, Неравенства для производных функций на оси с несимметрично ограниченными старшими производными, Укр. мат. журн., 64, № 5, 636–648 (2012).

В. А. Кофанов, Задача Боянова–Найдьонова для диференційовних функцій і задача Ердьоша для поліномів та сплайнів, Укр. мат. журн., 75, № 2, 182–197 (2023). DOI: https://doi.org/10.37863/umzh.v75i2.7259

В. А. Кофанов, Задача Боянова–Найденова для дифференцируемых функций на оси и неравенства разных метрик, Укр. мат. журн., 71, № 6, 786–800 (2019).

V. A. Kofanov, Inequalities of different metrics for differentiable periodic functions, Ukr. Math. J., 67, № 2, 230–242 (2015). DOI: https://doi.org/10.1007/s11253-015-1076-2

A. A. Ligun, Inequalities for upper bounds of functionals, Anal. Math., 2, № 2, 11–40 (1976). DOI: https://doi.org/10.1007/BF02079905

A. P. Calderon, G. Klein, On an extremum problem concerning trigonometrical polynomials, Studia Math., 12, 166–169 (1951). DOI: https://doi.org/10.4064/sm-12-1-166-169

А. А. Лигун, Точные неравенства для сплайн-функций и наилучшие квадратурные формулы для некоторых классов функций, Мат. заметки, 19, № 6, 913–926 (1976).

Published

25.03.2024

Issue

Section

Research articles

How to Cite

Kofanov, V. “Relationship Between the Boyanov–Naydenov Problem and Kolmogorov-Type Inequalities ”. Ukrains’kyi Matematychnyi Zhurnal, vol. 76, no. 3, Mar. 2024, pp. 395-04, https://doi.org/10.3842/umzh.v76i3.7656.